Alert archive / Iowa / River Flood Warnings in 2020
River Flood Warning 18, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jun 9, 2020, 7:51 PM CDT for Clayton County, Iowa. It took effect at Jun 10, 2020, 4:47 AM CDT. It was in force for 47 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2020, 7:51 PM CDT (00:51 UTC)
- In effect from
- Jun 10, 2020, 4:47 AM CDT
- Expired
- Jun 12, 2020, 3:25 AM CDT
- In force
- 47 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clayton County, IA
The radar
The La Crosse radar (KARX), 105 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey River at Elkader (EKDI4).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05412020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
415 WGUS43 KARX 100051 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 751 PM CDT Tue Jun 9 2020 .Heavy rainfall across the area will cause flooding along the Turkey River. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... weather.gov/lacrosse. && IAC191-101251- /O.NEW.KARX.FL.W.0017.200610T1015Z-200611T2100Z/ /SPLI4.1.ER.200610T1015Z.200610T1800Z.200611T0300Z.NO/ 751 PM CDT Tue Jun 9 2020 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Turkey River at Spillville. * from late tonight to Thursday afternoon. * At 7:30 PM Tuesday the stage was 4.1 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Wednesday morning and continue to rise to near 10.5 feet. The river will fall below flood stage by Wednesday evening. && LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192 4317 9198 $$ IAC043-101251- /O.NEW.KARX.FL.W.0018.200610T1442Z-200613T1912Z/ /EKDI4.1.ER.200610T1442Z.200611T1800Z.200613T0112Z.NO/ 751 PM CDT Tue Jun 9 2020 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Turkey River at Elkader. * from Wednesday morning to Saturday afternoon. * At 6:45 PM Tuesday the stage was 7.8 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Wednesday morning and continue to rise to near 15.5 feet by Thursday. The river will fall below flood stage by Friday evening. && LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161 4298 9161 $$ IAC043-101251- /O.NEW.KARX.FL.W.0019.200610T2100Z-200613T1040Z/ /GRBI4.1.ER.200610T2100Z.200611T1800Z.200612T1640Z.NO/ 751 PM CDT Tue Jun 9 2020 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Turkey River at Garber. * from Wednesday afternoon to late Friday night. * At 7:15 PM Tuesday the stage was 9.3 feet. * Flood stage is 17.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Wednesday and continue to rise to near 19.0 feet by Thursday. The river will fall below flood stage by Friday morning. * Impact...At 19.0 feet...County Road X3C at the south end of Garber becomes inundated. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$
9 follow-up statements
359 WGUS83 KARX 100746 FLSARX Flood Statement National Weather Service La Crosse WI 246 AM CDT Wed Jun 10 2020 .Rainfall yesterday has resulted in rises along the Turkey River, with minor flooding expected. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && IAC191-102246- /O.EXT.KARX.FL.W.0017.200610T0744Z-200611T2100Z/ /SPLI4.1.ER.200610T0427Z.200610T1200Z.200611T0300Z.NO/ 246 AM CDT Wed Jun 10 2020 The Flood Warning continues for The Turkey River at Spillville. * until Thursday afternoon...Or until the warning is cancelled. * At 2:30 AM Wednesday the stage was 10.9 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 10.9 feet by this morning. The river will fall below flood stage this evening. && LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192 4317 9198 $$ IAC043-102246- /O.EXT.KARX.FL.W.0018.200610T1255Z-200613T1912Z/ /EKDI4.1.ER.200610T1255Z.200611T1800Z.200613T0112Z.NO/ 246 AM CDT Wed Jun 10 2020 The Flood Warning continues for The Turkey River at Elkader. * from this morning to Saturday afternoon...Or until the warning is cancelled. * At 1:45 AM Wednesday the stage was 10.7 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 15.5 feet by Thursday. The river will fall below flood stage by Friday evening. && LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161 4298 9161 $$ IAC043-102246- /O.CON.KARX.FL.W.0019.200610T2100Z-200613T1040Z/ /GRBI4.1.ER.200610T2100Z.200611T1800Z.200612T1640Z.NO/ 246 AM CDT Wed Jun 10 2020 The Flood Warning continues for The Turkey River at Garber. * from this afternoon to late Friday night...Or until the warning is cancelled. * At 2:15 AM Wednesday the stage was 11.7 feet. * Flood stage is 17.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by today and continue to rise to near 19.0 feet by Thursday. The river will fall below flood stage by Friday morning. * Impact...At 19.0 feet...County Road X3C at the south end of Garber becomes inundated. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$
118 WGUS43 KARX 100950 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 450 AM CDT Wed Jun 10 2020 ...Forecast flooding changed from Minor to Moderate severity for the following rivers in Iowa... Turkey River at Elkader affecting Clayton County Turkey River at Garber affecting Clayton County .Rainfall over the Turkey River basin of 3 to 5 inches yesterday has resulted in rising river levels, with moderate flooding now expected from Elkader to Garber. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... weather.gov/lacrosse. && IAC043-102150- /O.EXT.KARX.FL.W.0018.200610T0947Z-200613T1434Z/ /EKDI4.2.ER.200610T0947Z.200611T0600Z.200612T2034Z.NO/ 450 AM CDT Wed Jun 10 2020 ...Forecast flooding increased from Minor to Moderate severity... The Flood Warning continues for The Turkey River at Elkader. * until Saturday morning. * At 3:45 AM Wednesday the stage was 11.5 feet. * Flood stage is 12.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 18.1 feet by Thursday morning. The river will fall below flood stage by Friday. && LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161 4298 9161 $$ IAC043-102150- /O.EXT.KARX.FL.W.0019.200610T1812Z-200613T0600Z/ /GRBI4.2.ER.200610T1812Z.200611T1200Z.200612T1200Z.NO/ 450 AM CDT Wed Jun 10 2020 ...Forecast flooding increased from Minor to Moderate severity... The Flood Warning continues for The Turkey River at Garber. * from this afternoon to late Friday night. * At 4:15 AM Wednesday the stage was 13.0 feet. * Flood stage is 17.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by today and continue to rise to near 21.5 feet by Thursday morning. The river will fall below flood stage by Friday morning. * Impact...At 19.0 feet...County Road X3C at the south end of Garber becomes inundated. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$
681 WGUS83 KARX 101323 FLSARX Flood Statement National Weather Service La Crosse WI 823 AM CDT Wed Jun 10 2020 .Flooding continues along portions of the Turkey River. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && IAC191-110424- /O.EXT.KARX.FL.W.0017.000000T0000Z-200611T2230Z/ /SPLI4.2.ER.200610T0427Z.200610T1800Z.200611T0430Z.NO/ 823 AM CDT Wed Jun 10 2020 The Flood Warning continues for The Turkey River at Spillville. * until Thursday afternoon...Or until the warning is cancelled. * At 7:30 AM Wednesday the stage was 11.4 feet. * Flood stage is 9.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 12.1 feet today. The river will fall below flood stage this evening. && LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192 4317 9198 $$ IAC043-110424- /O.CON.KARX.FL.W.0018.000000T0000Z-200613T1434Z/ /EKDI4.2.ER.200610T0929Z.200611T0600Z.200612T2034Z.NO/ 823 AM CDT Wed Jun 10 2020 The Flood Warning continues for The Turkey River at Elkader. * until Saturday morning...Or until the warning is cancelled. * At 7:45 AM Wednesday the stage was 13.8 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 18.0 feet by Thursday morning. The river will fall below flood stage Friday. && LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161 4298 9161 $$ IAC043-110424- /O.EXT.KARX.FL.W.0019.200610T1459Z-200613T0632Z/ /GRBI4.2.ER.200610T1459Z.200611T0600Z.200612T1232Z.NO/ 823 AM CDT Wed Jun 10 2020 The Flood Warning continues for The Turkey River at Garber. * until late Friday night...Or until the warning is cancelled. * At 7:15 AM Wednesday the stage was 15.7 feet. * Flood stage is 17.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 21.5 feet by Thursday morning. The river will fall below flood stage by Friday morning. * Impact...At 19.0 feet...County Road X3C at the south end of Garber becomes inundated. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$
954 WGUS83 KARX 101907 FLSARX Flood Statement National Weather Service La Crosse WI 207 PM CDT Wed Jun 10 2020 .Flooding continues along portions of the Turkey River. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && IAC191-111006- /O.EXT.KARX.FL.W.0017.000000T0000Z-200611T1534Z/ /SPLI4.2.ER.200610T0427Z.200610T1300Z.200610T2134Z.NO/ 207 PM CDT Wed Jun 10 2020 The Flood Warning continues for The Turkey River at Spillville. * until Thursday morning...Or until the warning is cancelled. * At 1:30 PM Wednesday the stage was 9.5 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall...Dropping below flood stage later today. && LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192 4317 9198 $$ IAC043-111006- /O.EXT.KARX.FL.W.0018.000000T0000Z-200613T0000Z/ /EKDI4.1.ER.200610T0929Z.200611T0000Z.200612T0600Z.NO/ 207 PM CDT Wed Jun 10 2020 The Flood Warning continues for The Turkey River at Elkader. * until Friday evening...Or until the warning is cancelled. * At 1:45 PM Wednesday the stage was 14.5 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 14.6 feet by this evening. The river will fall below flood stage Friday morning. * Impact...At 12.0 feet...Minor flooding occurs in areas near the river. && LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161 4298 9161 $$ IAC043-111006- /O.EXT.KARX.FL.W.0019.000000T0000Z-200612T1830Z/ /GRBI4.1.ER.200610T1352Z.200611T0000Z.200612T0030Z.NO/ 207 PM CDT Wed Jun 10 2020 The Flood Warning continues for The Turkey River at Garber. * until Friday afternoon...Or until the warning is cancelled. * At 1:15 PM Wednesday the stage was 18.9 feet. * Flood stage is 17.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 19.7 feet by this evening. The river will fall below flood stage Thursday evening. * Impact...At 19.0 feet...County Road X3C at the south end of Garber becomes inundated. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$
057 WGUS83 KARX 110108 FLSARX Flood Statement National Weather Service La Crosse WI 808 PM CDT Wed Jun 10 2020 .Flooding continues along the Turkey River. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && IAC191-111608- /O.EXT.KARX.FL.W.0017.000000T0000Z-200612T0707Z/ /SPLI4.2.ER.200610T0427Z.200610T1300Z.200611T1307Z.NO/ 808 PM CDT Wed Jun 10 2020 The Flood Warning continues for The Turkey River at Spillville. * until late Thursday night...Or until the warning is cancelled. * At 7:30 PM Wednesday the stage was 9.0 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 9.5 feet by Thursday morning. The river will fall below flood stage Thursday morning. && LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192 4317 9198 $$ IAC043-111608- /O.EXT.KARX.FL.W.0018.000000T0000Z-200613T1127Z/ /EKDI4.1.ER.200610T0929Z.200611T0600Z.200612T1727Z.NO/ 808 PM CDT Wed Jun 10 2020 The Flood Warning continues for The Turkey River at Elkader. * until Saturday morning...Or until the warning is cancelled. * At 7:45 PM Wednesday the stage was 14.9 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 15.1 feet by Thursday morning. The river will fall below flood stage Friday. * Impact...At 12.0 feet...Minor flooding occurs in areas near the river. && LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161 4298 9161 $$ IAC043-111608- /O.EXT.KARX.FL.W.0019.000000T0000Z-200613T0148Z/ /GRBI4.2.ER.200610T1352Z.200611T0600Z.200612T0748Z.NO/ 808 PM CDT Wed Jun 10 2020 The Flood Warning continues for The Turkey River at Garber. * until Friday evening...Or until the warning is cancelled. * At 7:15 PM Wednesday the stage was 20.1 feet. * Flood stage is 17.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 20.5 feet by Thursday morning. The river will fall below flood stage Friday morning. * Impact...At 19.0 feet...County Road X3C at the south end of Garber becomes inundated. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$ NMB
818 WGUS83 KARX 110626 FLSARX Flood Statement National Weather Service La Crosse WI 126 AM CDT Thu Jun 11 2020 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && IAC191-112126- /O.EXT.KARX.FL.W.0017.000000T0000Z-200612T0223Z/ /SPLI4.2.ER.200610T0427Z.200610T1300Z.200611T0823Z.NO/ 126 AM CDT Thu Jun 11 2020 The Flood Warning continues for The Turkey River at Spillville. * until this evening...Or until the warning is cancelled. * At 12:30 AM Thursday the stage was 9.1 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall...Dropping below flood stage by this morning. && LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192 4317 9198 $$ IAC043-112126- /O.CON.KARX.FL.W.0018.000000T0000Z-200613T1127Z/ /EKDI4.1.ER.200610T0929Z.200611T0545Z.200612T1727Z.NO/ 126 AM CDT Thu Jun 11 2020 The Flood Warning continues for The Turkey River at Elkader. * until Saturday morning...Or until the warning is cancelled. * At 12:45 AM Thursday the stage was 15.1 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall...Dropping below flood stage by Friday. && LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161 4298 9161 $$ IAC043-112126- /O.CON.KARX.FL.W.0019.000000T0000Z-200613T0148Z/ /GRBI4.2.ER.200610T1352Z.200611T0515Z.200612T0748Z.NO/ 126 AM CDT Thu Jun 11 2020 The Flood Warning continues for The Turkey River at Garber. * until Friday evening...Or until the warning is cancelled. * At 12:15 AM Thursday the stage was 20.5 feet. * Flood stage is 17.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue to fall...Dropping below flood stage by Friday morning. * Impact...At 19.0 feet...County Road X3C at the south end of Garber becomes inundated. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$
411 WGUS83 KARX 111512 FLSARX Flood Statement National Weather Service La Crosse WI 1012 AM CDT Thu Jun 11 2020 .Flood Warning continues along the Turkey River at Elkader and Garber. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && IAC043-120612- /O.EXT.KARX.FL.W.0018.000000T0000Z-200613T0925Z/ /EKDI4.1.ER.200610T0929Z.200611T0815Z.200612T1525Z.NO/ 1012 AM CDT Thu Jun 11 2020 The Flood Warning continues for The Turkey River at Elkader. * until late Friday night...Or until the warning is cancelled. * At 9:45 AM Thursday the stage was 14.7 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall and drop below flood stage by Friday morning. * Impact...At 12.0 feet...Minor flooding occurs in areas near the river. && LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161 4298 9161 $$ IAC043-120612- /O.EXT.KARX.FL.W.0019.000000T0000Z-200613T0000Z/ /GRBI4.2.ER.200610T1352Z.200611T0715Z.200612T0600Z.NO/ 1012 AM CDT Thu Jun 11 2020 The Flood Warning continues for The Turkey River at Garber. * until Friday evening...Or until the warning is cancelled. * At 9:15 AM Thursday the stage was 19.7 feet. * Flood stage is 17.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall and drop below flood stage by Friday morning. * Impact...At 19.0 feet...County Road X3C at the south end of Garber becomes inundated. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$
117 WGUS83 KARX 120238 FLSARX Flood Statement National Weather Service La Crosse WI 938 PM CDT Thu Jun 11 2020 .Flooding continues along the Turkey River at Elkader. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && IAC043-121738- /O.EXT.KARX.FL.W.0018.000000T0000Z-200613T0300Z/ /EKDI4.1.ER.200610T0929Z.200611T0815Z.200612T0900Z.NO/ 938 PM CDT Thu Jun 11 2020 The Flood Warning continues for The Turkey River at Elkader. * until Friday evening...Or until the warning is cancelled. * At 8:45 PM Thursday the stage was 12.8 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall...Dropping below flood stage by Friday morning. * Impact...At 12.0 feet...Minor flooding occurs in areas near the river. && LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161 4298 9161 $$ NMB
643 WGUS83 KARX 120825 FLSARX Flood Statement National Weather Service La Crosse WI 325 AM CDT Fri Jun 12 2020 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && IAC043-120855- /O.CAN.KARX.FL.W.0018.000000T0000Z-200613T0300Z/ /EKDI4.1.ER.200610T0929Z.200611T0815Z.200612T0552Z.NO/ 325 AM CDT Fri Jun 12 2020 The Flood Warning is cancelled for The Turkey River at Elkader. * At 2:45 AM Friday the stage was 11.6 feet. * Flood stage is 12.0 feet. * Fell below flood stage at 12:52 AM Friday. * Forecast...The river will continue to fall to 9.7 feet by Saturday morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 9, 6:38 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 9, 6:38 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
638 PM CDT Tue Jun 9 2020
.SHORT TERM...(This evening through Wednesday)
Issued at 305 PM CDT Tue Jun 9 2020
Current radar showing a band of showers/embedded thunderstorms
associated with Cristobal remnants working north into the area. With
highly anomalous tropical airmass/precipitable water values in the 2-
2.5 inch range, plan on some very heavy downpours/rainfall through
the remainder of the afternoon into this evening. Deformation area
associated with remnants of Cristobal and mid-level northern stream
trough will act to focus heavier rainfall across portions of
northeast IA/southeast MN into western WI. In addition to the
heavy rainfall this afternoon, there will be slight chance for an
isolated tornado or two in this warm/muggy/high shear environment.
Look for widespread areal mean average rainfall in the 1.5-4 inch
range, locally higher in that aforementioned deformation area
across northeast IA/southeast MN/western WI.
For Wednesday, we will be watching a fairly strong PV-anomaly/closed
low pushing northeast into the area. This will wrap more showers
into the area through the day with additional rainfall amounts
expected to be in the 0.25-0.50 inch range. Otherwise, a mostly
cloudy, cooler and breezy day expected. Plan on highs in the upper
60s/lower 70s with northwest winds 15-20 mph, gusting 30-35 mph.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 305 PM CDT Tue Jun 9 2020
Lingering showers move out Wednesday evening as shortwave/low
pressure move farther east, but there are hints that another
shortwave in northwest flow aloft/steep low-level lapse rates
could bring some diurnal showers Thursday, especially across
north-central WI. It looks like there could be some CAPE to work
with, so rumbles of thunder are possible as well. High pressure
then tries to nudge into the area for the weekend, but we'll have
to watch for some sneaky low precipitation chances here and there
in continued northwest flow aloft. Cooler air aloft sticks around
through the weekend, translating to highs in the 70s, with some
warming possible by early next week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 635 PM CDT Tue Jun 9 2020
Heaviest rain and IFR visibilities will persist at RST and LSE
for the next 2 to 3 hours before the back edge of the rain lifts
north of the area. Dry conditions and a return to VFR visibility
then expected through Wednesday morning. Other aviation concern
tonight will be cigs lowering to IFR, perhaps briefly LIFR at
RST. IFR cigs already on our southern doorstep at this hour. Low
ceilings will linger through Wednesday morning with some
improvement likely heading into the afternoon, perhaps returning
to VFR at RST. A line of showers is likely to spread in from the
south heading into Wednesday afternoon, and a few rumbles of
thunder aren't out of the question. This rain would be more
likely to impact LSE than RST.
Winds are becoming northerly at this hour and will quickly shift
to the northwest this evening as the system departs. Wind speeds
are likely to fluctuate a bit this evening and will then ramp up
out of the northwest on Wednesday. Expect gusts of 20 to 30 knots
to be common, likely a bit stronger at RST in the afternoon.
&&
.HYDROLOGY...
Issued at 305 PM CDT Tue Jun 9 2020
Heavy rainfall is expected late this afternoon into this evening
across the area with a threat for flash flooding, transitioning into
river flooding later tonight and persisting for the next few days.
Rainfall amounts of 1 to 3 inches with localized amounts up to 6
inches are possible. Precipitable water values of 2 to 2.3 inches,
which is 200 to 220 percent of normal, will move across the area
combined with warm cloud depths of 4 to 4.5 km, leading to very
efficient rain production, tropical. Expect rises on most area
rivers with the potential for some locations to go into minor flood,
possibly higher depending on which basins are hit the hardest.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch through Wednesday morning for WIZ017-029-
032>034-041>044-053>055-061.
MN...Flash Flood Watch through Wednesday morning for MNZ079-086>088-
094>096.
IA...Flash Flood Watch through Wednesday morning for IAZ008>011-018-
019-029-030.
&&
SHORT TERM...DAS
LONG TERM...Lee
AVIATION...Kurz
HYDROLOGY...WetenkampHazardous weather outlook, Jun 9, 4:58 PM CDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 458 PM CDT Tue Jun 9 2020 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-101200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 458 PM CDT Tue Jun 9 2020 This Hazardous Weather Outlook is for portions of southeast Minnesota, northeast Iowa, and southwest into central Wisconsin. .DAY ONE...Tonight A Flash Flood Watch remains in effect through tonight for the entire area. Widespread occasionally heavy rainfall will continue through this evening with a few thunderstorms also possible. Total rainfall of 2 to 4 inches is expected, with localized higher amounts possible, especially for areas near and west of the Mississippi River. Flash flooding and river flooding remains possible into tonight where the heaviest rains fall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Gusty northwest winds of up to 40 mph could develop on Wednesday. If these winds develop, some trees could be uprooted due to the very wet ground. Many rivers will likely run high through the weekend, with flooding possible. .SPOTTER INFORMATION STATEMENT... Rainfall reports would be appreciated through Wednesday. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Kurz
In the hours before
Local storm report, Jun 9, 7:37 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
737 PM CDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN WINONA 44.05N 91.66W
06/09/2020 M3.00 INCH WINONA MN PUBLIC
STORM TOTAL SO FAR.
&&Local storm report, Jun 9, 7:39 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
739 PM CDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN 4 NW DODGE 44.18N 91.61W
06/09/2020 M3.12 INCH BUFFALO WI PUBLIC
STORM TOTAL SO FAR.
&&Local storm report, Jun 9, 7:44 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
744 PM CDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HEAVY RAIN WINONA 4SW 43.98N 91.71W
06/09/2020 M2.20 INCH WINONA MN TRAINED SPOTTER
&&Local storm report, Jun 9, 7:45 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
745 PM CDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN 2 NE MOUND PRAIRIE 43.80N 91.43W
06/09/2020 M2.09 INCH HOUSTON MN CO-OP OBSERVER
&&Local storm report, Jun 9, 7:46 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
746 PM CDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HEAVY RAIN 2 SW ROCHESTER 43.99N 92.50W
06/09/2020 M1.28 INCH OLMSTED MN TRAINED SPOTTER
&&Local storm report, Jun 9, 7:48 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
748 PM CDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HEAVY RAIN WADENA 42.84N 91.66W
06/09/2020 M2.90 INCH FAYETTE IA PUBLIC
&&The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:03 PM CDT | Flash Flood Warning | ARX | Fayette | 117 min |
| Jun 9, 7:51 PM CDT | River Flood Warning | ARX | Winneshiek | 37 hr |
| Jun 9, 7:51 PM CDT | River Flood Warning | ARX | Clayton | 61 hr |
| Jun 9, 9:02 PM CDT | Areal Flood Warning | ARX | Chickasaw, Fayette, Winneshiek | 27 hr |
Nearby
River Flood Warnings in Iowa, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.